Accomodating irregular subdomains in domain decomposition theory

Olof B. Widlund

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In the theory for domain decomposition methods, it has previously often been assumed that each subdomain is the union of a small set of coarse shape-regular triangles or tetrahedra. Recent progress is reported, which makes it possible to analyze cases with irregular subdomains such as those produced by mesh partitioners. The goal is to extend the analytic tools so that they work for problems on subdomains that might not even be Lipschitz and to characterize the rates of convergence of domain decomposition methods in terms of a few, easy to understand, geometric parameters of the subregions. For two dimensions, some best possible results have already been obtained for scalar elliptic and compressible and almost incompressible linear elasticity problems; the subdomains should be John or Jones domains and the rates of convergence are determined by parameters that characterize such domains and that of an isoperimetric inequality. Technical issues for three dimensional problems are also discussed.

Original languageEnglish (US)
Title of host publicationDomain Decomposition Methods in Science and Engineering XVIII
Pages87-98
Number of pages12
Volume70 LNCSE
DOIs
StatePublished - 2009
Event18th International Conference of Domain Decomposition Methods - Jerusalem, Israel
Duration: Jan 12 2008Jan 17 2008

Publication series

NameLecture Notes in Computational Science and Engineering
Volume70 LNCSE
ISSN (Print)14397358

Other

Other18th International Conference of Domain Decomposition Methods
CountryIsrael
CityJerusalem
Period1/12/081/17/08

Fingerprint

Domain decomposition methods
Domain Decomposition Method
Domain Decomposition
Irregular
Rate of Convergence
Decomposition
Isoperimetric Inequality
Elasticity Problem
Linear Elasticity
Triangular pyramid
Lipschitz
Triangle
Elasticity
Two Dimensions
Union
Scalar
Mesh
Three-dimensional

ASJC Scopus subject areas

  • Engineering(all)
  • Computational Mathematics
  • Control and Optimization
  • Discrete Mathematics and Combinatorics
  • Modeling and Simulation

Cite this

Widlund, O. B. (2009). Accomodating irregular subdomains in domain decomposition theory. In Domain Decomposition Methods in Science and Engineering XVIII (Vol. 70 LNCSE, pp. 87-98). (Lecture Notes in Computational Science and Engineering; Vol. 70 LNCSE). https://doi.org/10.1007/978-3-642-02677-5_8

Accomodating irregular subdomains in domain decomposition theory. / Widlund, Olof B.

Domain Decomposition Methods in Science and Engineering XVIII. Vol. 70 LNCSE 2009. p. 87-98 (Lecture Notes in Computational Science and Engineering; Vol. 70 LNCSE).

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Widlund, OB 2009, Accomodating irregular subdomains in domain decomposition theory. in Domain Decomposition Methods in Science and Engineering XVIII. vol. 70 LNCSE, Lecture Notes in Computational Science and Engineering, vol. 70 LNCSE, pp. 87-98, 18th International Conference of Domain Decomposition Methods, Jerusalem, Israel, 1/12/08. https://doi.org/10.1007/978-3-642-02677-5_8
Widlund OB. Accomodating irregular subdomains in domain decomposition theory. In Domain Decomposition Methods in Science and Engineering XVIII. Vol. 70 LNCSE. 2009. p. 87-98. (Lecture Notes in Computational Science and Engineering). https://doi.org/10.1007/978-3-642-02677-5_8
Widlund, Olof B. / Accomodating irregular subdomains in domain decomposition theory. Domain Decomposition Methods in Science and Engineering XVIII. Vol. 70 LNCSE 2009. pp. 87-98 (Lecture Notes in Computational Science and Engineering).
@inproceedings{cd5659e6ed6b473582bfcd1edd8c6aa0,
title = "Accomodating irregular subdomains in domain decomposition theory",
abstract = "In the theory for domain decomposition methods, it has previously often been assumed that each subdomain is the union of a small set of coarse shape-regular triangles or tetrahedra. Recent progress is reported, which makes it possible to analyze cases with irregular subdomains such as those produced by mesh partitioners. The goal is to extend the analytic tools so that they work for problems on subdomains that might not even be Lipschitz and to characterize the rates of convergence of domain decomposition methods in terms of a few, easy to understand, geometric parameters of the subregions. For two dimensions, some best possible results have already been obtained for scalar elliptic and compressible and almost incompressible linear elasticity problems; the subdomains should be John or Jones domains and the rates of convergence are determined by parameters that characterize such domains and that of an isoperimetric inequality. Technical issues for three dimensional problems are also discussed.",
author = "Widlund, {Olof B.}",
year = "2009",
doi = "10.1007/978-3-642-02677-5_8",
language = "English (US)",
isbn = "9783642026768",
volume = "70 LNCSE",
series = "Lecture Notes in Computational Science and Engineering",
pages = "87--98",
booktitle = "Domain Decomposition Methods in Science and Engineering XVIII",

}

TY - GEN

T1 - Accomodating irregular subdomains in domain decomposition theory

AU - Widlund, Olof B.

PY - 2009

Y1 - 2009

N2 - In the theory for domain decomposition methods, it has previously often been assumed that each subdomain is the union of a small set of coarse shape-regular triangles or tetrahedra. Recent progress is reported, which makes it possible to analyze cases with irregular subdomains such as those produced by mesh partitioners. The goal is to extend the analytic tools so that they work for problems on subdomains that might not even be Lipschitz and to characterize the rates of convergence of domain decomposition methods in terms of a few, easy to understand, geometric parameters of the subregions. For two dimensions, some best possible results have already been obtained for scalar elliptic and compressible and almost incompressible linear elasticity problems; the subdomains should be John or Jones domains and the rates of convergence are determined by parameters that characterize such domains and that of an isoperimetric inequality. Technical issues for three dimensional problems are also discussed.

AB - In the theory for domain decomposition methods, it has previously often been assumed that each subdomain is the union of a small set of coarse shape-regular triangles or tetrahedra. Recent progress is reported, which makes it possible to analyze cases with irregular subdomains such as those produced by mesh partitioners. The goal is to extend the analytic tools so that they work for problems on subdomains that might not even be Lipschitz and to characterize the rates of convergence of domain decomposition methods in terms of a few, easy to understand, geometric parameters of the subregions. For two dimensions, some best possible results have already been obtained for scalar elliptic and compressible and almost incompressible linear elasticity problems; the subdomains should be John or Jones domains and the rates of convergence are determined by parameters that characterize such domains and that of an isoperimetric inequality. Technical issues for three dimensional problems are also discussed.

UR - http://www.scopus.com/inward/record.url?scp=78651586748&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78651586748&partnerID=8YFLogxK

U2 - 10.1007/978-3-642-02677-5_8

DO - 10.1007/978-3-642-02677-5_8

M3 - Conference contribution

SN - 9783642026768

VL - 70 LNCSE

T3 - Lecture Notes in Computational Science and Engineering

SP - 87

EP - 98

BT - Domain Decomposition Methods in Science and Engineering XVIII

ER -